Farmington Valley Health District
Click HERE to visit our coronavirus (COVID 19) information page
The state of Connecticut is launching an information hotline for questions from the public about the spread of coronavirus (COVID-19). People who have questions can call 2-1-1 or text “CTCOVID” to 898211.
211 of Connecticut General Information for Connecticut
While the immediate risk of this new virus to the American public is believed to be low at this time, everyone can do their part to help us respond to this emerging public health threat:
News: Click here for the latest information and resources on
coronavirus (COVID 19)
Click here for the Connecticut Health Department updates.
Welcome to the Farmington Valley Health District (FVHD) site! We strive to Promote health programs and policies that support good health; Prevent disease outbreaks and conditions that give rise to poor health; and Protect you from health threats-the everyday and the exceptional. Whether you are searching for information on how to protect yourself from the flu, proper septic system maintenance or the latest health alerts on food recalls, the FVHD is here for you.
Opioid Overdoses are on the Rise
It is estimated that over 130 people die each day in the United States from an opioid overdose. Opioid overdose and addiction involves substances such as prescription pain relievers, heroin, and fentanyl. The national opioid crisis has a broad impact on the public's health and economic welfare. Opioid misuse costs the U.S. billions of dollars each year and in 2017 more than 70,000 Americans died from drug overdose.
Get Rid of Unused and Unwanted Medications
More than half of prescription opioid users got their painkillers from a family member or friend. Click here to view of list of prescription drug drop off boxes. One of the best ways to tackle the opioid crisis is to stop it at its source.
Why can't I just throw all my unwanted medication down the toilet or in the trash?
Make the Call
If you know, or suspect, someone is having a drug overdose, do the right thing and call 911. If you know someone who uses drugs take a NARCAN (naloxone) training and learn how to administer this opioid reversal agent in the event of an overdose.
What are the signs of an opioid overdose?
Can I get in trouble if I call 911 or administer NARCAN to unresponsive person?
What is NARCAN (naloxone)?
Click the link below to see a list of NARCAN trainings in the Farmington Valley area.
It Could Happen to Anyone
Drug overdose can happen to any family or community and using opioids just once can result in a fatal overdose. Visit the Partnership for Drug Free Kids to learn more about how you can start the conversation with your family.
Click here to visit the Center for Disease Control & Prevention's Opioid Overdose Data & Statistics Page.
What if my adult friend or loved one has an addiction to drugs?
|File Size:||274 kb|